[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1969

Acneform Eruption Resulting From Antibiotic Administration

Author Affiliations

Charlottesville. Va

From the University of Virginia School of Medicine, departments of dermatology (Drs. Weary and Butler), clinical pathology (Dr. Russell), and pathology (Dr. Hsu).

Arch Dermatol. 1969;100(2):179-183. doi:10.1001/archderm.1969.01610260055009
Abstract

A case is reported of an acneform eruption which has resulted on five occasions from ingestion of several types of broad spectrum antibiotics. One of the five episodes was induced by challenging the patient with one of the suspected antibiotics. Following discontinuation of the antibiotic gradual resolution occurred each time and the patient was observed to have no eruption in the interim periods.

Histologic examination of a typical lesion revealed a superficial pustule located in the infundibular region of a hair follicle. From culture of pus on two occasions, Pityrosporum orbiculare was obtained and on one occasion, a Coryneform organism was isolated which bears some resemblance to C acnes.

A possible explanation for the occurrence of such an eruption is suggested by the bacteriologic findings and is briefly presented.

×